MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Catalog Number 910110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, it is alleged that the surgeon's thumb went through the bottle when attempt to use.Customer was not sure how this happened whether surgeon was applying to much force is a possibility or maybe the cap wasn't punctured correctly when preparing.There was no harm to surgeon or patient.All plastic pieces were there accounted for and there was no break in sterility.
 
Additional Manufacturer Narrative
It was reported that the surgeon's thumb went through the bottle when attempt to use.There was no patient/user injury reported.Photo provided finds a crack visible in the middle of the bottle.A device history record review found no non-conformance's associated with this issue during production of this batch.Based on the available information, a definitive root cause could not be established.However, a capa was opened to investigate events of this nature.Complaints are monitored and reviewed for emerging trends.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
8003239088
MDR Report Key24378811
Report Number1423507-2026-00031
Device Sequence Number10279178
Product Code FQH
UDI-Device Identifier00382909101102
UDI-Public(01)00382909101102(17)270228(10)5072319
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K221504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number910110
Device Lot Number5072319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown